Advertisement

Is Serotonin syndrome a life-threatening drug interaction?

Serotonin syndrome is a condition in where something, usually a medication or combination of medications, causes serotonin to build-up in the body.  It is a potentially life-threatening drug interaction or drug overdose.  Serotonin syndrome can have a fast onset.  Some symptoms include confusion, headache, muscle twitching, increased blood pressure, nausea, diarrhea, sweating, fast heart beat and seizures. If you experience any combination of these symptoms, please seek medical attention immediately.

Continue Learning about Medication Overdose and Poisoning

Can I overdose on anti-itch medications?
Stacy Wiegman, PharmDStacy Wiegman, PharmD
Since most anti-itch medications are applied topically, it is difficult to overdose on them. How...
More Answers
Are deaths from prescription painkiller overdoses on the rise?
Univ. of Nev. School of Medicine, Family MedicineUniv. of Nev. School of Medicine, Family Medicine
Overdose deaths involving prescription painkillers have more than tripled since 1999 and now exceed ...
More Answers
Can I overdose on antidiarrheal medications?
Stacy Wiegman, PharmDStacy Wiegman, PharmD
It is possible to overdose on antidiarrheal medications. An overdose may include a variety of di...
More Answers
How can I make sure my teen stays safe when taking his or her own medicine?
HealthyWomenHealthyWomen
When teens start taking their medicines on their own it is up to parents to make sure they do it saf...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.